MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, lens was explanted at secondary procedure.Clinical reason was reported to be as visual disturbances.The lens was replaced with other company lens.There was no patient harm.
 
Additional Manufacturer Narrative
Correction information was provided in h.6.F26- fda health impact codes was missed to add in initially submitted report.Additional information was provided in h.3., h.6.And h.11.The lens was returned for evaluation submerged in solution in a specimen jar placed into a biohazard bag.The lens was removed from the clear solution and allowed to air dry prior to evaluation.Residue of viscoelastic was observed on the lens.The optic was cut into three pieces, typical of an insertion and removal.All three portions were returned.Two of the optic portions had lines of cracked damage on the anterior and posterior optic surfaces in the shape of an instrument used to grasp the lens.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The lens was returned cut into three portions with additional optic damage.Each lens was subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The company toric company (1.50 cyl.) 21.0 diopter was removed and replaced with a non-company monofocal lens 21.0 diopter.Due to the exchange of a toric 21.0 diopter lens for a monofocal 21.0 diopter lens, this suggests that a monofocal replacement lens may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21400839
Report Number1119421-2025-00415
Device Sequence Number9518769
Product Code MJP
UDI-Device Identifier00380652431859
UDI-Public(01)00380652431859(17)270503(11)230505(10)15636247
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCW0T3
Device Lot Number15636247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR; DUOVISC VISCOELASTIC SYSTEM; MONARCH II LOADING FORCEPS; MONARCH III IOL CARTRIDGE C
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown